MAUDE Adverse Event Report: SYNTHES GMBH 10.0MM REAMER HEAD FOR RIA 2 STERILE; ARTHROSCOPE

SYNTHES GMBH 10.0MM REAMER HEAD FOR RIA 2 STERILE; ARTHROSCOPE
Model Number 03.404.016S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2b: additional device product codes: hto.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during a ria2 procedure, the reamer head decoupled from the flanges, resulting in four free flange fragments inside the patient canal.As a result of the flanges breaking free, the disposable ria shaft was damaged.No further information is available.This report involves one 10.0mm reamer head for ria 2 sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument release to warehouse date: 29-nov-2022 expiration date: 31-oct-2032 part number: 03.404.016s, 10.0mm reamer head for ria 2-sterile lot number: 3048p12 (sterile) production order traveler met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn supplied was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m020, ria ii reamer head 12.0mm lot number: 635p347 inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of compliance received dated 24-may-2022 was reviewed and determined to be conforming.Certification for heat treat supplied dated 09-may-2022 was reviewed and determined to be conforming.Heat treat specified hrc.Results certified at hrc.Certificate of compliance supplied dated 17-feb-2022 was reviewed and determined to be conforming.Material certification supplied dated 24-jan-2022 was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16852904
Report Number8030965-2023-05530
Device Sequence Number18034021
Product Code HRX
UDI-Device Identifier10886982273932
UDI-Public(01)10886982273932
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.016S
Device Catalogue Number03.404.016S
Device Lot Number3048P12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIA 2 REAMING KIT 520MM STERILE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown